Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 385, NWS Tulsa, OK

August 5, 20094 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2009, 4:54 PM CDT for 4 counties in Arkansas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 4:54 PM CDT (21:54 UTC)
Expired
Aug 5, 2009, 6:00 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:50 PM CDTHAIL 1Barnes, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 052154
SVRTSA
ARC033-047-087-143-052300-
/O.NEW.KTSA.SV.W.0385.090805T2154Z-090805T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  SOUTHWESTERN MADISON COUNTY IN NORTHWEST ARKANSAS
  EASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 600 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND DESTRUCTIVE WINDS TO 80 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM WESLEY TO SAINT PAUL...MOVING NORTHWEST AT 5
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WESLEY...
  HINDSVILLE...TONTITOWN...ELKINS...SPRINGDALE AND FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3578 9351 3576 9354 3576 9368 3568 9368
      3558 9385 3620 9425 3621 9401 3622 9400
      3623 9387 3588 9350 3585 9351 3582 9350
TIME...MOT...LOC 2153Z 114DEG 5KT 3601 9388 3586 9376

$$
2 follow-up statements
000 
WWUS54 KTSA 052213
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT WED AUG 5 2009

ARC033-047-087-143-052300-
/O.CON.KTSA.SV.W.0385.000000T0000Z-090805T2300Z/
WASHINGTON AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-
513 PM CDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MADISON...NORTHEASTERN FRANKLIN...NORTHEASTERN
CRAWFORD AND EASTERN WASHINGTON COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DESTRUCTIVE WINDS TO 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WESLEY TO COMBS...MOVING SOUTHWEST AT 5 
MPH. VERY STRONG WINDS TO 80 MPH ARE LIKELY OCCURRING AT THIS TIME NEAR 
AND TO THE WEST OF SAINT PAUL. RESIDENTS IN THIS AREA SHOULD TAKE COVER 
IMMEDIATELY.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COMBS...
GOSHEN...REDDING...SONORA...TUTTLE...PATRICK...DELANEY...CROSSES...
CASS...OAK GROVE...TONTITOWN...JOHNSON...BLACK OAK...SULPHUR CITY...
DURHAM...ARNETT...ELKINS...SPRINGDALE...FAYETTEVILLE...TURNERS
BEND...BARNES...SHADY GROVE...PARADISE AND HICKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3578 9351 3576 9354 3576 9368 3568 9368
      3558 9385 3620 9425 3621 9401 3622 9400
      3623 9387 3588 9350 3585 9351 3582 9350
TIME...MOT...LOC 2211Z 064DEG 4KT 3600 9390 3581 9382

$$
000 
WWUS54 KTSA 052233
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT WED AUG 5 2009

ARC033-047-087-143-052300-
/O.CON.KTSA.SV.W.0385.000000T0000Z-090805T2300Z/
WASHINGTON AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-
533 PM CDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN MADISON...NORTHEASTERN FRANKLIN...NORTHEASTERN
CRAWFORD AND EASTERN WASHINGTON COUNTIES...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WESLEY TO CASS...MOVING SOUTHWEST AT 5 
MPH. THE STRONGEST WINDS WERE LIKELY OCCURRING NEAR AND TO THE WEST 
OF CASS. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO THE SIZE 
OF GOLF BALLS.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOSHEN...
REDDING...SONORA...TUTTLE...PATRICK...OAK GROVE...TONTITOWN...
JOHNSON...BLACK OAK...SULPHUR CITY...DURHAM...ARNETT...ELKINS...
SPRINGDALE...FAYETTEVILLE...CROSSES...DELANEY...CASS...TURNERS
BEND...BARNES...SHADY GROVE...PARADISE AND HICKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3578 9351 3576 9354 3576 9368 3568 9368
      3558 9385 3620 9425 3621 9401 3622 9400
      3623 9387 3588 9350 3585 9351 3582 9350
TIME...MOT...LOC 2233Z 064DEG 4KT 3603 9394 3573 9380

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:18 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 5, 3:18 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT WED AUG 5 2009

.DISCUSSION...
SLIGHTLY COOLER AIR NORTH OF STATIONARY FRONT IN NE OKLAHOMA/NW
ARKANSAS AND THUNDERSTORM ACTIVITY ACROSS SE OKLAHOMA HAVE KEPT
TEMPERATURES SEVERAL DEGREES COOLER THAN THIS TIME YESTERDAY.
HOWEVER...WITH DEWPOINTS RUNNING SEVERAL DEGREES HIGHER THAN
YESTERDAY...HEAT INDICES ARE STILL ABOVE THE CENTURY MARK ACROSS
NORTHEAST AND EAST CENTRAL OKLAHOMA. WILL MAINTAIN HEAT
WARNING/ADVISORY AREA THROUGH FRIDAY...WITH AN EXTENSION INTO
SOUTHEAST OKLAHOMA.

ONGOING CONVECTION ACROSS SOUTHEAST OKLAHOMA IS OCCURRING ALONG THE
OUTFLOW BOUNDARY FROM THE EARLY MORNING MCS IN ARKANSAS. THIS
ACTIVITY WILL CONTINUE TO SHIFT SOUTH INTO THE EVENING. CU FIELD HAS
BEEN INCREASING OVER THE PAST COUPLE OF HOURS IN THE VICINITY OF THE
EAST/WEST STATIONARY FRONT...CURRENTLY SITUATED ACROSS NE OKLAHOMA
TO NEAR THE AR/MO STATE LINE. COULD SEE SOME ADDITIONAL STORM
DEVELOPMENT NEAR THE FRONT THIS EVENING. SUFFICIENT INSTABILITY WILL
YIELD THE POSSIBILITY OF SEVERE WX...WITH STRONG WINDS BEING THE
PRIMARY THREAT.

NAM BRINGS AN MCS THROUGH KANSAS OVERNIGHT AND INTO EASTERN OKLAHOMA
ON THURSDAY...WHILE THE GFS KEEPS ANY CONVECTION WEST AND NORTH OF
THE AREA. STAYED CLOSER TO THE GFS SOLUTION FOR THURSDAY...KEEPING
TEMPS WARMER AND POPS LOWER THAN THE NAM GUIDANCE. WITH ATMOSPHERE
REMAINING MOIST...DID LEAVE LOW POPS IN FOR THURSDAY AS THE
STATIONARY FRONT SLOWLY LIFTS NORTH AND OTHER BOUNDARIES REMAIN IN
THE REGION.

UPPER HIGH SLATED TO MAKE A SHIFT EASTWARD OVER THE CWA OVER THE
NEXT SEVERAL DAYS. THIS SHOULD KEEP TEMPERATURES AND DEWPOINTS HIGH
AND THE CHANCE FOR RAIN LOW INTO THE WEEKEND. HEAT INDICES WILL
LIKELY REMAIN IN THE 105 TO 108 RANGE IN THE ADVISORY AREA THURSDAY
AND FRIDAY. ALSO ANTICIPATE OVERNIGHT LOWS REMAINING WARM...THOUGH
THIS WILL BE DEPENDENT ON IF AND WHERE ANY CONVECTION DEVELOPS. WITH
THIS UNCERTAINTY...WILL HOLD OFF ON EXTENDING THE HEAT WARNING AREA.
HEAT INDICES CURRENTLY LOOK TO REMAIN JUST BELOW CRITERIA ON SATURDAY
AND SUNDAY.

COOLER TEMPERATURES AND AN IN INCREASE IN CLOUD COVER ARE EXPECTED
FOR THE BEGINNING OF NEXT WEEK AS THE UPPER HIGH SETTLES OVER THE
SE US. ECMWF CONTINUES TO SHOW A COLD FRONT MOVING INTO THE REGION
DURING THE FIRST PART OF THE WEEK WHILE THE GFS KEEPS THE FRONT TO
OUR NORTH. DUE TO THE CONTINUITY OF THE ECMWF...MAINTAINED LOW POPS
AND KEPT TEMPERATURES CLOSER TO NORMAL THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  98  79 100 /  20  20  10  10
FSM   74  97  75  98 /  30  20  10  10
MLC   74  99  77  98 /  40  20  10   0
BVO   71  96  74 100 /  20  20  10  10
FYV   69  91  72  92 /  20  20  10  10
BYV   70  92  71  92 /  20  10  10  10
MKO   74  97  74  98 /  30  20  10  10
MIO   70  95  76  98 /  10  20  10  10
F10   74  98  75  99 /  30  20  10  10
HHW   73 100  76  97 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 8 PM FRIDAY FOR OKZ060.

     HEAT ADVISORY UNTIL 8 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ059-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
     OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...HEAT ADVISORY UNTIL 8 PM FRIDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...15
LONG TERM....03
Hazardous weather outlook, Aug 5, 12:59 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT WED AUG 5 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT WED AUG 5 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...ELEVATED.
AREA..EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...ONGOING.

DISCUSSION...
DANGEROUS HEAT CONDITIONS WILL CONTINUE THIS AFTERNOON AS A SWATH OF
EASTERN OKLAHOMA AGAIN EXCEEDS THE CENTURY MARK. EXCESSIVE LOW LEVEL
MOISTURE WILL CREATE HEAT INDEX VALUES NEAR OR EXCEEDING 105 DEGREES
ACROSS A LARGE PORTION OF THE REGION.

THERE WILL ALSO BE A THREAT FOR SEVERE THUNDERSTORMS...MAINLY
THIS AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS WILL COMBINE
WITH SEVERAL SURFACE BOUNDARIES OR AREAS OF CONVERGENCE THAT COULD
POSSIBLY BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT.
DOWNBURST WINDS WILL BE THE PRIMARY THREAT FROM ANY CONVECTIVE
ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THERE WILL BE LITTLE CHANGE TO THE GENERAL WEATHER PATTERN OVER
THE NEXT SEVERAL DAYS. CONDITIONS WILL REMAIN HOT AND HUMID...
WITH HEAT INDEX VALUES REACHING DANGEROUS LEVELS AT LEAST INTO THE
UPCOMING WEEKEND. GIVEN THE AVAILABLE LOW LEVEL MOISTURE...
INSTABILITY... AND RESIDUAL SURFACE BOUNDARIES... THERE WILL ALSO
BE THE CHANCE FOR INTERMITTENT THUNDERSTORM ACTIVITY. STORMS
COULD BE STRONG TO SEVERE... WITH DOWNBURST WINDS THE MAIN THREAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD HAVE PLANS IN PLACE FOR HEAT RELATED PROBLEMS
THROUGH THE REST OF THIS WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 5, 2:28 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT WED AUG 5 2009

OKZ053-052015-
CHOCTAW OK-
228 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN CHOCTAW

AT 228 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTH OF UNGER...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GRANT...GAY...GOODLAND...BOSWELL...
UNGER AND SOPER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3392 9590 3392 9592 3393 9593 3416 9595
      3417 9578 3416 9578 3416 9568 3394 9551
      3391 9589
TIME...MOT...LOC 1928Z 341DEG 17KT 3414 9576
Special weather statement, Aug 5, 3:17 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT WED AUG 5 2009

OKZ064-065-052100-
CREEK OK-OKFUSKEE OK-
317 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN CREEK

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN OKFUSKEE

AT 317 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF DEPEW...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELTY...BRISTOW...MILFAY AND
DEPEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3564 9627 3559 9630 3553 9660 3586 9661
      3587 9640
TIME...MOT...LOC 2017Z 316DEG 22KT 3580 9651
Special weather statement, Aug 5, 3:41 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT WED AUG 5 2009

ARZ029-052115-
SEBASTIAN AR-
341 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EASTERN SEBASTIAN

AT 342 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF MILLTOWN...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...
GREENWOOD...DAYTON...WASHBURN...BURNVILLE AND FORT CHAFFEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3514 9413 3510 9415 3508 9419 3508 9422
      3522 9430 3531 9410 3527 9407 3522 9408
      3521 9405 3521 9403 3519 9401 3515 9402
TIME...MOT...LOC 2042Z 333DEG 9KT 3518 9415
Special weather statement, Aug 5, 4:10 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT WED AUG 5 2009

ARZ029-052145-
SEBASTIAN AR-
410 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     EASTERN SEBASTIAN

AT 410 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MILLTOWN...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSROADS...MILLTOWN...DAYTON...
WASHBURN...BURNVILLE AND FORT CHAFFEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3514 9403 3514 9413 3510 9415 3508 9419
      3507 9425 3516 9425 3524 9422 3525 9408
      3522 9407 3521 9405 3522 9403
TIME...MOT...LOC 2110Z 340DEG 6KT 3514 9415
Special weather statement, Aug 5, 4:17 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED AUG 5 2009

ARZ019-029-052145-
CRAWFORD AR-SEBASTIAN AR-
417 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHEASTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF CENTRAL CITY...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MILLTOWN...URSULA...
GREENWOOD...BARLING...LAVACA...WASHBURN...BURNVILLE...FORT CHAFFEE...
BLOOMER AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3514 9426 3537 9434 3540 9408 3532 9407
      3522 9408 3522 9406 3515 9405
TIME...MOT...LOC 2117Z 299DEG 10KT 3527 9425
Special weather statement, Aug 5, 4:49 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT WED AUG 5 2009

OKZ062-067>069-052230-
ADAIR OK-CHEROKEE OK-MAYES OK-WAGONER OK-
449 PM CDT WED AUG 5 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN WAGONER...WESTERN ADAIR AND SOUTHERN MAYES

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 449 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TAHLEQUAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PROCTOR...TAHLEQUAH...
HULBERT...ELDON...LOST CITY AND PEGGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3594 9468 3572 9506 3609 9527 3617 9499
      3617 9495
TIME...MOT...LOC 2149Z 308DEG 14KT 3598 9500

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:41 PM CDTSpecial Weather StatementTSASebastian34 min
Aug 5, 3:53 PM CDTSevere Thunderstorm WarningTSAMadison37 min
Aug 5, 4:10 PM CDTSpecial Weather StatementTSASebastian35 min
Aug 5, 4:13 PM CDTSevere Thunderstorm WarningTSAMadison47 min
Aug 5, 4:17 PM CDTSpecial Weather StatementTSASebastian28 min
Aug 5, 4:27 PM CDTFlash Flood WarningTSAMadison5 hr
Aug 5, 4:31 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian44 min
Aug 5, 4:47 PM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian58 min
Aug 5, 5:07 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian68 min
Aug 5, 5:23 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington37 min
Aug 5, 5:28 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Aug 5, 5:59 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington61 min
Aug 5, 6:02 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin58 min
Aug 5, 6:09 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian, Washington66 min
Aug 5, 6:21 PM CDTSevere Thunderstorm WarningTSABenton, Crawford, Franklin, Madison, Washington54 min
Aug 5, 6:28 PM CDTAreal Flood AdvisoryTSABenton, Madison, Washington62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.